Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 2008 Apr;26(2):189-92.
doi: 10.1007/s10637-007-9082-3. Epub 2007 Sep 21.

Topical Henna for Capecitabine Induced Hand-Foot Syndrome

Affiliations
Case Reports

Topical Henna for Capecitabine Induced Hand-Foot Syndrome

Idris Yucel et al. Invest New Drugs. .

Abstract

Capecitabine is a chemotherapeutic drug for use in cancers. Hand-foot syndrome (HFS) is side effect of capecitabine which can lead the cessation of the therapy or dose reduction. Henna (Lawsonia inermis) is a traditionally used plant of Middle-East that is applied on hands and feet. Some of cancer patients in capecitabine treatment who developed HFS, we recommended to apply henna. In these patients, six patients were grade 3 HFS and four were grade 2 HFS. Complete response (CR) were seen in four of grade 3 HFS and all of grade 2; two grade 3 HFS improved to grade 1. So far, in the chemotherapy, there was no need of dose reduction and also no side effect of henna seen. Clinical improvement in these patients may relate to anti-inflammatory, antipyretic and analgesic effects of henna. Prospective studies are needed to show this therapeutic effect of henna.

Similar articles

See all similar articles

Cited by 9 articles

See all "Cited by" articles

References

    1. Pharmacology. 1995 Dec;51(6):356-63 - PubMed
    1. Invest New Drugs. 1990 Feb;8(1):57-63 - PubMed
    1. Anticancer Res. 1993 Sep-Oct;13(5C):1781-3 - PubMed
    1. Cancer. 1995 Apr 15;75(8):2169-73 - PubMed
    1. Cancer Nurs. 2003 Apr;26(2):161-7 - PubMed

Publication types

MeSH terms

LinkOut - more resources

Feedback